Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 5, NWS Tucson, AZ

March 9, 2022Cochise County, Arizona

NWS Tucson, AZ issued this wind advisory at Mar 9, 2022, 2:08 PM MST for Cochise County, Arizona. It took effect at Mar 10, 2022, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2022, 2:08 PM MST (21:08 UTC)
In effect from
Mar 10, 2022, 12:00 PM MST
Expired
Mar 10, 2022, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2919 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS75 KTWC 092108
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
208 PM MST Wed Mar 9 2022

AZZ508-512-101200-
/O.NEW.KTWC.DU.Y.0004.220310T1900Z-220311T0200Z/
/O.NEW.KTWC.WI.Y.0005.220310T1900Z-220311T0200Z/
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Including the cities of Willcox and Chiricahua NM
208 PM MST Wed Mar 9 2022

...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet and Chiricahua 
  Mountains.

* WHEN...From noon to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
716 
WWUS75 KTWC 100915
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
215 AM MST Thu Mar 10 2022

AZZ508-512-110200-
/O.CON.KTWC.DU.Y.0004.220310T1900Z-220311T0200Z/
/O.CON.KTWC.WI.Y.0005.220310T1900Z-220311T0200Z/
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Including the cities of Willcox and Chiricahua NM
215 AM MST Thu Mar 10 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Eastern Cochise County below 5000 feet and Chiricahua 
  Mountains.

* WHEN...From noon to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility
  in blowing dust. This includes Interstate 10 from Willcox 
  eastward to the New Mexico border. Gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
076 
WWUS75 KTWC 102017
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
117 PM MST Thu Mar 10 2022


AZZ508-512-110200-
/O.CON.KTWC.DU.Y.0004.000000T0000Z-220311T0200Z/
/O.CON.KTWC.WI.Y.0005.000000T0000Z-220311T0200Z/
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Including the cities of Willcox and Chiricahua NM
117 PM MST Thu Mar 10 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Eastern Cochise County below 5000 feet and Chiricahua 
  Mountains.

* WHEN...From noon to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility in blowing dust. This includes Interstate 10 from 
  Willcox eastward to the New Mexico border. Gusty winds could 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
282 
WWUS75 KTWC 110151
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
651 PM MST Thu Mar 10 2022

AZZ508-512-110300-
/O.EXP.KTWC.DU.Y.0004.000000T0000Z-220311T0200Z/
/O.EXP.KTWC.WI.Y.0005.000000T0000Z-220311T0200Z/
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Including the cities of Willcox and Chiricahua NM
651 PM MST Thu Mar 10 2022

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 9, 2:16 AM MST, 11 hours 52 minutes earlier.

Area forecast discussion, Mar 9, 2:16 AM MST, 11 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
216 AM MST Wed Mar 9 2022

.SYNOPSIS...Expect quiet weather today before a passing weather
system will bring increased winds and shower chances as well as
cooler temperatures Thursday into Friday. High pressure this
weekend into early next week will allow temperatures to rapidly
warm back up to near to above seasonal normals.

&&

.DISCUSSION...Skies are clear across most of the area with some
passing clouds over northern Graham and Greenlee Counties. Expect
another cooler than normal day with slightly elevated winds for
areas east of Tucson.

Thursday into Friday a shortwave trough will move down from the
Pacific Northwest into Arizona. NBM PoPs have increased Thursday
night from the previous forecast and now extend into central Pima
County. Precip chances begin Thursday evening and continue through
Friday morning. Ensembles show most of the moisture in the mid-
levels with PWAT values barely above normal. As a result rain and
snow amounts will likely be very light with this system. However,
snow levels do drop down to near the valley floors Friday morning,
so can't rule out a few flurries in the valley locations south and
east of Tucson. The shortwave will also cause gusty west/southwest
winds 15-25 mph area wide Thursday afternoon. This could lead to
some blowing dust issues especially along I-10 east of Wilcox
where visibilities could be reduced. This could be mitigated
however if the winds become more westerly rather than
southwesterly. Localized and brief critical fire weather
conditions will also be possible in Cochise County.

Temperatures increase a few degrees Thursday compared to
Wednesday, but will still below normal. Cooler air associated with
the shortwave passage will bring Friday highs down to 6-10 degrees
below normal. As the shortwave moves off to the east Friday
ridging takes its place leading to a warmup over the weekend into
early next week. Highs will be in the 80s in Tucson by Monday.
Saturday and Sunday will see breezy easterly winds as surface high
pressure builds to the east increasing the east-west pressure
gradient. After Friday expect dry weather into next week.

&&

.AVIATION...Valid through 10/12Z.
SKC for the majority of the forecast period with a brief period of
FEW clouds AOA 25K ft AGL ahead of approaching system mainly
northeast of KTUS to the White Mountains between 10/03z to 10/11z.
SFC winds are generally less than 10 kts following the diurnal
directional trends through 09/21z. Then, SFC winds will pick up to
10-15KTS from the W-NW with gusts up to 20-25 kts through the end of
the forecast period. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...The next weather system will approach the area
today, and follow a track similar to the last system passing through
Thursday into early Friday. In advance of this system 20-ft winds
will increase to 10-15 mph out of the west today and peak Thursday
afternoon near 20 mph out of the west to southwest. Moisture levels
will increase on Thursday. However, there is increasing confidence
that areas in Cochise County could see brief localized critical
fire weather conditions. Shower chances will also increase
Thursday evening into Friday morning from central Pima County
eastward, but any accumulations should be minimal. Snow levels
will drop to near valley floors towards the pre-dawn hours on
Friday, with potential for light snow or a rain/snow mix in some
of the colder valleys. Near or below normal temperatures during
the work week will give way to a warmup over the weekend, with min
RH values falling roughly 5-10 percent across fire weather zones
151-154.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:07 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr
Mar 9, 2:08 PM MSTBlowing Dust AdvisoryTWCCochise29 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.